Arkansas, 2006

Damaging Wind and Lightning Strike in Arkansas, August 13, 2006

August 13, 2006 · NWS TSA · 2 events in 1 county or zone

1 lightning, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 13, 1:56 PM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Aug 13, 1:56 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
256 PM CDT SUN AUG 13 2006

.DISCUSSION...
ISOLATED THUNDERSTORMS STARTING TO AGAIN DEVELOP OVER PORTIONS OF
NORTHEAST OKLAHOMA. TEMPERATURES HAVE WARMED INTO THE 100 TO 104
RANGE ACROSS THIS AREA WITH LIS IN THE -5 DEG C RANGE. WILL SEE
POTENTIAL FOR ISOLATED DAMAGING DOWNBURST WINDS INTO THE EVENING
HOURS BEFORE ACTIVITY WEAKENS WITH LOSS OF HEATING.

DIFFICULT FORECAST NEXT 72 HOURS AS MODELS VARY SIGNIFICANTLY IN
FRONTAL FEATURES/PRECIPITATION DEVELOPMENT. EXPECT CONVECTION
NORTH OF AREA TONIGHT TO MOVE INTO FAR NORTHEAST OKLAHOMA LATE
TONIGHT WITH OUTFLOW BOUNDARY PUSHING INTO NORTHEAST OKLAHOMA/
NORTHWEST ARKANSAS ON MONDAY. OUTFLOW/FRONTAL BOUNDARY EXPECTED TO
BE AROUND THE I-40 CORRIDOR BY 18Z WITH SCATTERED STRONG TO SEVERE
THUNDERSTORM DEVELOPMENT ALONG STALLED BOUNDARY MONDAY AFTERNOON
INTO MONDAY EVENING. HAVE TRENDED FORECAST MORE TOWARD THE NAM/WRF
CONCERNING BOUNDARY EVOLUTION/PRECIP THROUGH WEDNESDAY AND
THEREFORE HAVE SIGNIFICANTLY DEVIATED FROM MAV GUIDANCE IN MANY
PERIODS. SIGNIFICANT UNCERTAINTY IN FORECAST HOWEVER WILL LIKELY
REMAIN UNTIL OVERALL EXTENT OF PRECIPITATION BECOMES MORE
CERTAIN.

HAVE DISCOUNTED GFS SOLUTION GIVEN THE POTENTIAL OVER DEVELOPMENT
OF PRECIPITATION/CONVECTIVE FEEDBACK PROBLEMS THAT OCCURS ACROSS
WESTERN OKLAHOMA MONDAY INTO TUESDAY. UPPER DISTURBANCE/MCV
FEATURE THAT DEVELOPS IN THE MODEL FROM MONDAY NIGHTS CONVECTION IS
LIKELY OVERDONE...AND THEREFORE THE REINFORCEMENT OF THE FRONTAL
BOUNDARY DURING THE DAY TUESDAY ALONG THE RED RIVER WITH
CLOUDS/PRECIP OVER NORTHEAST OKLAHOMA LIKELY TOO AGGRESSIVE.
BELIEVE NAM/WRF IS MORE REALISTIC...WASHING BOUNDARY OUT MONDAY
INTO TUESDAY WITH RETURN FLOW REDEVELOPING. WARM 850MB TEMPS ALSO
REMAIN ACROSS SOUTHEAST OKLAHOMA...ALLOWING DECENT WARM UP. IF
LIMITED PRECIPITATION OCCURS MON/TUE...HIGHS WEDNESDAY COULD BE
BACK ABOVE 100 DEGREES AS UPPER RIDGE BUILDS BACK INTO REGION WITH
850 MB TEMPS AROUND 25 DEG C. STAYED SEVERAL DEGREES ABOVE
GUIDANCE THROUGH DAY 7 GIVEN THE ABOVE SCENARIO.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  97  73  95 /  20  30  30  20
FSM   75 101  74  96 /  20  50  30  20
MLC   76 101  74  99 /  10  50  30  20
BVO   71  96  69  94 /  40  30  30  20
FYV   71  93  68  92 /  20  50  30  20
BYV   71  91  68  91 /  20  50  30  20
MKO   76  99  72  95 /  20  50  30  20
MIO   74  94  69  92 /  40  30  30  20
F10   76  99  72  97 /  20  50  30  20
HHW   76 100  76  98 /  10  30  30  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 10
LONG TERM FORECASTER ID= 12
Hazardous weather outlook, Aug 13, 3:20 PM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT SUN AUG 13 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
420 PM CDT SUN AUG 13 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING...ENDING BY MID EVENING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED...SPREADINDEX=41.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
INTO THE MID EVENING HOURS...WITH DAMAGING DOWNBURST WINDS THE
PRIMARY THREAT.  THUNDERSTORMS WILL WEAKEN AND DECREASE
IN COVERAGE BY 10 PM.  ADDITIONAL THUNDERSTORMS MAY MOVE INTO
NORTHEAST OKLAHOMA TOWARD SUNRISE ASSOCIATED WITH AN APPROACHING
COLD FRONT.

HEAT INDEX VALUES CONTINUE NEAR 105 DEGREES IN MUCH OF EASTERN
OKLAHOMA...AND PERSONS SHOULD TAKE PRECAUTIONS FOR THE EXCESSIVE
THROUGH MIDNIGHT AS TEMPERATURES WILL REMAIN HOT INTO THE
EVENING HOURS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION NOT EXPECTED DUE TO THE ISOLATED AND SHORT LIVED
NATURE OF ANY SEVERE THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
A COLD FRONT WILL MOVE ACROSS EASTERN OKLAHOMA AND NORTHWESTERN
ARKANSAS ON MONDAY CONTINUING THE THUNDERSTORM CHANCES. SOME OF
THE STRONGER STORMS DURING THE AFTERNOON AND EVENING HOURS WILL
HAVE THE POTENTIAL TO REACH SEVERE LIMITS AND TO PRODUCE STRONG
DOWNBURST WINDS. IN ADDITION... AHEAD OF THE FRONT... LOCATIONS
ALONG AND SOUTH OF I-40 WILL SEE ANOTHER DAY OF EXTREME HEAT ON
MONDAY WITH AFTERNOON HEAT INDICES IN THE 100 TO 105 DEGREE RANGE.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION. $$

In the hours before

Special weather statement, Aug 13, 1:59 PM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
259 PM CDT SUN AUG 13 2006

ARZ020-029-132030-
FRANKLIN AR-SEBASTIAN AR-
259 PM CDT SUN AUG 13 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES:

IN WEST CENTRAL ARKANSAS
     WESTERN FRANKLIN AND EASTERN SEBASTIAN

AT 259 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
URSULA...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...URSULA...VESTA AND BLOOMER.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Aug 13, 2:21 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
321 PM CDT SUN AUG 13 2006

ARZ019-132045-
CRAWFORD AR-
321 PM CDT SUN AUG 13 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     SOUTHERN CRAWFORD

AT 321 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF VAN BUREN...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...CONCORD...VAN BUREN...ALMA...
SHIBLEY AND FURRY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Aug 13, 2:30 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SUN AUG 13 2006

ARZ029-132115-
SEBASTIAN AR-
330 PM CDT SUN AUG 13 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     SEBASTIAN

AT 330 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
JENNY LIND...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...GREENWOOD...BARLING...EXCELSIOR...
JENNY LIND...RYE HILL AND CENTRAL CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Aug 13, 3:03 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
403 PM CDT SUN AUG 13 2006

OKZ068-132145-
CHEROKEE OK-
403 PM CDT SUN AUG 13 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     CHEROKEE

AT 403 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHEAST OF HULBERT...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...HULBERT AND LOST CITY.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Aug 13, 3:06 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
406 PM CDT SUN AUG 13 2006

ARZ020-132145-
FRANKLIN AR-
406 PM CDT SUN AUG 13 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     SOUTHERN FRANKLIN

AT 406 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF BRANCH...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CHARLESTON AND BRANCH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Special weather statement, Aug 13, 3:36 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
436 PM CDT SUN AUG 13 2006

OKZ072-076-132215-
LE FLORE OK-SEQUOYAH OK-
436 PM CDT SUN AUG 13 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     EASTERN SEQUOYAH

IN SOUTHEAST OKLAHOMA
     NORTHERN LE FLORE

AT 436 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ARKOMA...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...COTTONWOOD...ROLAND...MOFFETT...BRADEN...
ARKOMA AND DORA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

The radar

The Western Arkansas radar (KSRX), 49 km away, was scanning. The volume nearest the first event began at 21:50 UTC.

Open the radar archive at this moment

Event by event

1 lightning, 1 thunderstorm wind. Local standard time, as filed.

Lightning, Franklin

When
August 13, 3:40 PM CST
Where
Franklin County, Altus
Injuries
1 direct, 0 indirect
Reported by
LAW ENFORCEMENT
Coordinates
35.512, -93.891 (the zone’s center; the record gives no point)

A 59 year old man was struck by lightning in the yard of his home.

Thunderstorm Wind, Franklin

When
August 13, 3:50 PM CST
Where
Franklin County, Alix
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.417, -93.700

Thunderstorm winds estimated at 70 miles an hour blew down trees.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532510, 5532511.